Economics at your fingertips  

Compound Geometric Distribution of Order k

Markos V. Koutras () and Serkan Eryilmaz ()
Additional contact information
Markos V. Koutras: University of Piraeus
Serkan Eryilmaz: Atilim University

Methodology and Computing in Applied Probability, 2017, vol. 19, issue 2, 377-393

Abstract: Abstract The distribution of the number of trials until the first k consecutive successes in a sequence of Bernoulli trials with success probability p is known as geometric distribution of order k. Let T k be a random variable that follows a geometric distribution of order k, and Y 1,Y 2,… a sequence of independent and identically distributed discrete random variables which are independent of T k . In the present article we develop some results on the distribution of the compound random variable S k = ∑ t = 1 T k Y t $S_{k} =\sum_{t=1}^{T_{k}}Y_{t}$ .

Keywords: Compound distributions; Geometric distribution of order k; Phase-type distribution; Runs; 60E05; 60G40; 60G50; 60J10 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s11009-016-9482-y

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2022-05-12
Handle: RePEc:spr:metcap:v:19:y:2017:i:2:d:10.1007_s11009-016-9482-y